Pancreatitis caused by Metforim

TonyNova
By TonyNova Latest Reply 2015-04-08 11:03:48 -0500
Started 2015-04-07 18:19:39 -0500

Has there been any connection between using Metforim and symptoms of pancreatitis


4 replies

jayabee52
jayabee52 2015-04-07 18:39:08 -0500 Report

Howdy Tony
WELCOME to DC!

According to the NiH website article here: ~ http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3...

From the conclusion section:
"In summary, our case demonstrates the possibility of metformin to induce pancreatitis in a healthy patient without preexisting renal disease. Accordingly, every diabetic patient on metformin should be counseled about symptoms of acute pancreatitis and the urgency to discontinue metformin and visit the emergency department to receive the appropriate treatment. And for us as physicians, metformin should be kept in back of our minds as a cause that would contribute to acute pancreatitis even in a healthy patient."

So according to this yes there does seem to be a connection.

I did not get pancreatitis, however, I was taking Met when my kidneys got hurt by a kidney infection and I needed to have dialysis treatments.

Praying for improving health for you

James

TonyNova
TonyNova 2015-04-07 21:16:53 -0500 Report

Thanks James for the feedback. I have not been diagnosed with Pancreatitis at this point, I am trying figure out why I keep getting stomach pains which seem to be more severe right after I take my Metforim. Also saw an ad today for a diabetic med that suggested a side effect of Pancreatitis. Thanks again

jayabee52
jayabee52 2015-04-08 11:03:48 -0500 Report

You are most welcome, Tony.
I pray that your fears of pancreatitis are unfounded.
Met can and does more commonly cause gastro-intestinal upset of varying intensities. You may wish to eat something just prior to taking the met and see if that has any effect on those tummy pains.

James

TonyNova
TonyNova 2015-04-07 21:16:30 -0500 Report

Thanks James for the feedback. I have not been diagnosed with Pancreatitis at this point, I am trying figure out why I keep getting stomach pains which seem to be more severe right after I take my Metforim. Also saw an ad today for a diabetic med that suggested a side effect of Pancreatitis. Thanks again

Next Discussion: Moving back to the USA »